Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 70, NWS Jackson, KY

July 18, 2015Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 18, 2015, 8:26 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 8:26 PM EDT (00:26 UTC)
Expired
Jul 18, 2015, 11:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:51 PM EDTFLASH FLOOD1 E Morehead, KYEAST MAIN STREET WAS IMPASSABLE DUE TO FLOODING.
Jul 18, 9:18 PM EDTFLASH FLOOD4 Ese Morehead, KYDRY CREEK ROAD CLOSED DUE TO FLOODING.
Jul 18, 9:41 PM EDTFLASH FLOOD2 Ene Muses Mills, KYRYAN ROAD WAS CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 358 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1670 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WGUS53 KJKL 190026
FFWJKL
KYC069-205-190330-
/O.NEW.KJKL.FF.W.0070.150719T0026Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
826 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1130 PM EDT
    
* AT 824 PM EDT...WEATHER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAINFALL IN THE WARNED AREA. MANY OF THESES SAME LOCATIONS 
  ALREADY HAD HEAVY RAINFALL FROM THUNDERSTORMS EARLIER IN THE 
  EVENING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
  MOREHEAD...WAGNER...MINOR...HAYS CROSSING...CHRISTY...WAGNER 
  STORE...CRANEY...GATES...RODBURN...WALTZ...MUSES MILLS... 
  HALDEMAN...CLEARFIELD...MUNSON...HAMM...ELLIOTTVILLE...CRANSTON... 
  VALE...PELFREY AND CRIX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER...OR WATER OF UNKNOWN DEPTH. 
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3840 8348 3840 8342 3839 8340 3830 8333
      3821 8330 3821 8329 3819 8326 3819 8325
      3818 8325 3817 8320 3813 8322 3813 8325
      3807 8335 3817 8346 3844 8360

$$

HAL
2 follow-up statements
153 
WGUS73 KJKL 190125
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
925 PM EDT SAT JUL 18 2015

KYC069-205-190330-
/O.CON.KJKL.FF.W.0070.000000T0000Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-ROWAN KY-
925 PM EDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
EAST CENTRAL FLEMING AND ROWAN COUNTIES...

AT 922 PM EDT...HEAVY RAIN WAS STILL OCCURRING IN IN SOUTHEASTERN 
ROWAN COUNTY. SOME LOCATIONS IN THE WARNING AREA HAVE LIKELY 
RECEIVED BETWEEN TWO AND A HALF AND THREE AND A HALF INCHES OF RAIN 
IN LESS THAN THREE HOURS THIS EVENING. THIS IS LIKELY RESULTING IN 
FLASH FLOODING. 

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
MOREHEAD...WAGNER...MINOR...HAYS CROSSING...CHRISTY...WAGNER 
STORE...CRANEY...GATES...RODBURN...WALTZ...MUSES MILLS... 
HALDEMAN...CLEARFIELD...MUNSON...HAMM...ELLIOTTVILLE... 
CRANSTON...VALE...PELFREY...AND CRIX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING 
FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3840 8348 3840 8342 3839 8340 3830 8333
      3821 8330 3821 8329 3819 8326 3819 8325
      3818 8325 3817 8320 3813 8322 3813 8325
      3807 8335 3817 8346 3844 8360

$$

HAL
399 
WGUS73 KJKL 190328
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1128 PM EDT SAT JUL 18 2015

KYC069-205-190335-
/O.EXP.KJKL.FF.W.0070.000000T0000Z-150719T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-ROWAN KY-
1128 PM EDT SAT JUL 18 2015

...THE FLASH FLOOD WARNING FOR EAST CENTRAL FLEMING AND ROWAN
COUNTIES WILL EXPIRE AT 1130 PM EDT...

HEAVY RAIN HAS ENDED. THE 911 DISPATCH OFFICE REPORTS THAT FLOOD 
WATERS ARE RECEDING...AND ROADS CLOSED EARLIER IN THE EVENING HAVE 
OPENED AGAIN. 

LAT...LON 3840 8348 3840 8342 3839 8340 3830 8333
      3821 8330 3821 8329 3819 8326 3819 8325
      3818 8325 3817 8320 3813 8322 3813 8325
      3807 8335 3817 8346 3844 8360

$$

HAL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 8:00 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 18, 8:00 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT SAT JUL 18 2015

.UPDATE...
ISSUED AT 542 PM EDT SAT JUL 18 2015

ONLY A FEW ISOLATED SHOWERS AND STORMS ARE CURRENTLY IMPACTING THE
NORTHERN AND SOUTHERN PORTIONS OF OUR FORECAST AREA. THESE STORMS
HAVE MAINLY BEEN RAIN PRODUCERS...DROPPING AN INCH TO AN INCH AND
A HALF IN AN HOUR. EXPECT THESE STORMS TO CONTINUE PULSING IN
INTENSITY BEFORE DIMINISHING WITH LOSS OF DAYTIME HEATING LATER
THIS EVENING. WITH THIS IN MIND...FORECAST REMAINS ON TRACK SO
ONLY NEEDED TO FRESHEN UP WITH GRIDS TO REFLECT RECENT OBS. SENT
UPDATED GRIDS TO NDFD AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 255 PM EDT SAT JUL 18 2015

WITH THE UNSTABLE HEAT AND HUMIDITY ACROSS THE AREA...POP UP SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED AND SPREAD ACROSS MUCH OF THE STATE
AND NEIGHBORING CWA/S. ANY LLVL BOUNDARY THAT REMAINED FROM THIS
MORNING IS NOW OFF TO OUR SE...SO THERE IS LITTLE ORGANIZATION TO
THE SHOWERS AND THUNDERSTORMS ACROSS THE STATE. MAINLY GARDEN
VARIETY POP UPS WITH SHORT LIFE SPANS AND BRIEF IMPACTS. LOSS OF
DAYTIME HEATING WILL ALLOW ANY ONGOING SHOWERS AND THUNDERSTORMS TO
DISSIPATE DURING THE EVENING. UNFORTUNATELY...MODELS HAVE HAD A BAD
HANDLE ON THE SCATTERED PRECIP DURING THE DAY...SO DID NOT PUT MUCH
CONFIDENCE IN THEM FOR THIS AFTERNOON/EVENING EITHER. HIGH PRESSURE
TO OUR SW WILL TAKE HOLD OVERNIGHT...WITH CLOUDS ALSO EXPECT TO
DISSIPATE SOMEWHAT ACROSS THE REGION. HOWEVER...GIVEN THE AMOUNT OF
LLVL MOISTURE STILL ACROSS THE AREA...AND THE CALM/CLEARING
CONDITIONS EXPECTED OVERNIGHT...STILL EXPECTING SOME FOG DEVELOPMENT
ACROSS THE CWA...ESPECIALLY IN THE VALLEYS. KEPT WITH PREVIOUS
FORECAST MENTION OF AREAS OF DENSE FOG...ESPECIALLY IN THE VALLEY
LOCATIONS AND NEAR BODIES OF WATER.

AS WE HEAD INTO THE DAY SUNDAY...HIGH PRESSURE WILL REMAIN IN
CONTROL. THIS WILL KEEP TEMPERATURES VERY WARM...AND WITH A
CONTINUED PUSH OF GULF MOISTURE INTO THE REGION...WILL LEAD TO HIGH
HUMIDITY VALUES AND HEAT INDEXES TOPPING OUT JUST ABOVE 100 ONCE
MORE. BY AFTERNOON...WINDS WILL BECOME MORE WESTERLY AHEAD OF AN
APPROACHING COLD FRONT WHICH WILL BE LOCATED JUST NW OF THE OHIO
RIVER. THIS APPROACHING FRONT WILL LEAD TO SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE CWA...BUT UPSLOPE FLOW MAY
ALLOW FOR A HIGHER CONCENTRATION ALONG THE HIGHER TERRAIN.

BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE SOON TO FOLLOW
AS THE COLD FRONT QUICKLY MAKES IT TO THE OHIO RIVER SUNDAY
EVENING...AND CONTINUES TO SHIFT SE THROUGH THE NIGHT...BEFORE
BECOMING STALLED OUT IN A W TO E ORIENTATION DURING THE DAY MONDAY.
STILL LOOKING AT IMPRESSIVE CAPE VALUES BY MONDAY
AFTERNOON...TOPPING OUT BETWEEN 3 AND 4K J/KG. PWATS ARE STILL OVER
2 INCHES...SO ANY STORMS COULD PRODUCE SOME POTENTIAL HEAVY
RAINERS...HOWEVER...LIFTED INDEXES CONTINUE TO BECOME MORE
UNIMPRESSIVE...FROM -10 TO -11 YESTERDAY...NOW DOWN TO -7 TO -8.
ALSO...WINDS ARE QUITE UNIMPRESSIVE...WITH LITTLE DIRECTIONAL OR
SPEED SHEER. AS A RESULT...STILL THINK WE COULD SEE SOME DECENT
STRONG SHOWERS AND THUNDERSTORMS...BUT SEVERE THREAT IS DIMINISHING
AS WE HEAD CLOSER TO THE EVENT.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 253 PM EDT SAT JUL 18 2015

A SLOW MOVING COLD FRONT WILL BE PUSHING ACROSS THE AREA EARLY NEXT
WEEK IN RESPONSE TO A SHORT WAVE MOVING THROUGH THE GREAT LAKES AND
OHIO VALLEY. THERE IS NOT GREAT MODEL AGREEMENT ON THE TIMING FOR
THE PASSAGE OF THE FRONT...BUT LATEST GUIDANCE SUGGESTS THE FRONT
WILL BE SOUTH OF THE AREA TUESDAY NIGHT OR EARLY WEDNESDAY. RAIN
CHANCES WILL DECREASE BY MIDWEEK AFTER THE PASSAGE OF THE FRONT.
HOWEVER...THERE WILL REMAIN A LOW CHANCE FOR AIR MASS THUNDERSTORMS
MAINLY EACH AFTERNOON AND EVENING THROUGH MID WEEK AND INTO NEXT
WEEKEND.

THE MEAN OVERALL PATTERN WILL SEE RATHER FLAT RIDGING ACROSS THE
SOUTHEAST AND SOUTH CENTRAL PART OF THE COUNTRY EARLY IN THE PERIOD.
IN RESPONSE TO SHORT WAVE ENERGY MOVING INTO THE WESTERN U.S. THE
SOUTHERN RIDGE WILL BUILD NORTH ACROSS THE PLAINS BY MID WEEK. WE
WILL REMAIN ON THE NORTHEAST PERIPHERY OF THE RIDGE ON INTO NEXT
WEEKEND. AFTER A SLIGHT COOL DOWN IN THE WAKE OF THE FRONTAL PASSAGE
EARLY IN THE WEEK...TEMPERATURES WILL AGAIN BE ON THE INCREASE AS WE
MOVE INTO THE LATTER PART OF THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 800 PM EDT SAT JUL 18 2015

A LINE OF SHOWERS AND STORMS CONTINUE TO DUMP HEAVY RAIN ACROSS
OUR FAR NORTHERN COUNTIES THIS EVENING...AND HAS THE POTENTIAL TO
IMPACT THE SYM TAF SITE AT SOME POINT OVER THE NEXT FEW HOURS.
HOWEVER...VFR CONDITIONS SHOULD PREVAIL THROUGH MOST OF THE TAF
PERIOD AS HIGH PRESSURE TAKES CONTROL OF THE REGION. THIS WILL
ALLOW SKIES TO CLEAR SOME...BUT WILL ALSO TRAP LLVL MOISTURE NEAR
THE SURFACE AND LEAD TO SOME DECENT FOG DEVELOPMENT
TONIGHT...ESPECIALLY IN THE VALLEYS. THE FOG MAY LIFT ONTO THE
RIDGES AND AFFECT THE TAF SITES BEFORE DISSIPATING NEAR AND JUST
AFTER DAWN SUNDAY. AS SUCH...INCLUDED SOME IFR AND POSSIBLE LIFR
CONDITIONS FOR A COUPLE HOURS NEAR DAWN IN THE TAFS. FOR
TOMORROW...HEAT AND HUMIDITY WILL CONTINUE...WITH SOME AFTERNOON
CONVECTION POSSIBLE ONCE MORE. GIVEN THE LOW CONFIDENCE ON TIMING
AND LOCATION...CHOSE TO INCLUDE VCTS ACROSS ALL TAF SITES BY 20Z.
WINDS WILL GENERALLY BE LIGHT AND VARIABLE THROUGH THE
PERIOD...WITH HIGHER GUSTS POSSIBLE WITH ANY AFTERNOON
THUNDERSTORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...JMW
LONG TERM...SBH
AVIATION...JVM/JMW
Hazardous weather outlook, Jul 18, 3:03 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EDT SAT JUL 18 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
303 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

AN ISOLATED THUNDERSTORM IS POSSIBLE THROUGH THIS EVENING.

AREAS OF DENSE FOG WILL DEVELOP LATE TONIGHT...ESPECIALLY IN THE
VALLEYS AND NEAR BODIES OF WATER. PLEASE USE CAUTION IF DRIVING
BEFORE DAWN...AS VISIBILITIES COULD BE QUICKLY REDUCED TO A
QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOCALLY DENSE FOG WILL BE POSSIBLE IN THE VALLEYS EARLY SUNDAY.

HEAT INDICES WILL PEAK BETWEEN 97 AND 102 DEGREES SUNDAY
AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SUNDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JMW/SBH

In the hours before

Special weather statement, Jul 18, 3:13 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
313 PM EDT SAT JUL 18 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
313 PM EDT SAT JUL 18 2015

...HOT AND HUMID CONDITIONS EXPECTED AGAIN SUNDAY AFTERNOON...

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SUNDAY. HIGH
TEMPERATURES ARE EXPECTED TO CLIMB TO AROUND 90...OR JUST
ABOVE...AGAIN SUNDAY AFTERNOON. THESE TEMPERATURES...COMBINED
WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S...WILL YIELD HEAT
INDICES IN THE 95 TO 105 DEGREE RANGE. PLEASE TAKE PRECAUTIONS IF
YOU ARE PLANNING TO BE OUTSIDE THIS WEEKEND. DRINK PLENTY OF WATER
AND LIMIT EXPOSURE TO THE HEAT.

KAS/JMW
Special weather statement, Jul 18, 5:51 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EDT SAT JUL 18 2015

KYZ044-052-182215-
ROWAN-FLEMING-
551 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ROWAN AND FLEMING
COUNTIES...

AT 550 PM EDT...A STRONG THUNDERSTORM WAS OVER MUSES MILLS...OR 10
MILES NORTH OF MOREHEAD...MOVING SOUTHEAST AT 15 MPH.

WINDS OF 30 TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLUMMERS LANDING...HILDA...WALTZ...MUSES MILLS AND TRIPLETT.

&&

LAT...LON 3840 8347 3838 8345 3839 8342 3839 8341
      3835 8337 3832 8336 3832 8334 3822 8353
      3835 8358 3840 8350
TIME...MOT...LOC 2150Z 323DEG 14KT 3833 8349

HAL
Special weather statement, Jul 18, 6:33 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
633 PM EDT SAT JUL 18 2015

KYZ052-182300-
ROWAN-
633 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...

AT 633 PM EDT...A STRONG THUNDERSTORM WAS OVER CHRISTY...OR NEAR
MOREHEAD...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...WAGNER...MINOR...CHRISTY...CRANEY...WAGNER STORE...
RODBURN...HAMM...ELLIOTTVILLE...VALE...PELFREY...CRIX...FANNIN VALLEY
AND FARLEY.

&&

LAT...LON 3824 8331 3821 8330 3821 8329 3819 8326
      3819 8325 3818 8325 3817 8320 3816 8322
      3813 8322 3813 8325 3809 8330 3807 8337
      3821 8346
TIME...MOT...LOC 2233Z 320DEG 10KT 3819 8336

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:08 PM EDTAreal Flood AdvisoryJKLFleming, Rowan3 hr
Jul 19, 12:36 AM EDTFlash Flood WarningJKLElliott6 hr
Jul 19, 1:09 AM EDTFlash Flood WarningJKLJohnson6 hr
Jul 19, 1:46 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more41 hr
Jul 19, 4:25 PM EDTSpecial Weather StatementJKLElliott35 min
Jul 19, 4:41 PM EDTSpecial Weather StatementJKLBath, Montgomery64 min
Jul 19, 5:07 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Rowan38 min
Jul 19, 5:22 PM EDTAreal Flood AdvisoryJKLBath, Rowan4 hr
Jul 19, 5:33 PM EDTSpecial Weather StatementJKLMenifee, Morgan, Rowan57 min
Jul 19, 5:36 PM EDTSevere Thunderstorm WarningJKLElliott, Morgan, Rowan39 min
Jul 19, 5:40 PM EDTSpecial Weather StatementJKLLeslie, Perry50 min
Jul 19, 6:02 PM EDTSpecial Weather StatementJKLMagoffin43 min
Jul 19, 6:07 PM EDTSpecial Weather StatementJKLMartin23 min
Jul 19, 6:26 PM EDTSpecial Weather StatementJKLMartin49 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.